MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ15
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod packing coil pusher assembly confirmed that the embolization coil was detached, and the pusher assembly was kinked.If the packing coil is advanced against resistance, damage such as a kink on the pusher assembly may occur.Further evaluation revealed that the pull wire was in its initial position inside the pusher assembly distal tip.If the device is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and result in the embolization coil detachment.The detached embolization coil was not returned for evaluation.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation of the device revealed additional kinks throughout the length of the pusher assembly.This damage was incidental to the reported complaint and occurred during packaging for return to penumbra.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery (ima) using a lantern delivery microcatheter (lantern), a pod packing coil (packing coil), and a ruby coil.It should be noted that the patient¿s anatomy was mildly tortuous.During the procedure, the physician successfully implanted one ruby coil into the target vessel using the lantern.While advancing the packing coil through the lantern, the physician experienced resistance and the packing coil stopped advancing.The physician removed the packing coil.After inspecting the packing coil, the physician attempted to advance the packing coil through the lantern again; however, resistance was still encountered.While advancing the packing coil against resistance, the physician kinked the pusher assembly of the packing coil.While retracting the packing coil, it unintentionally detached within the lantern.Therefore, the lantern containing the packing coil was removed.The physician then determined that the target vessel was sufficiently embolized and the procedure ended.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20242028
Report Number3005168196-2024-00323
Device Sequence Number15494742
Product Code HCG
UDI-Device Identifier00814548017648
UDI-Public00814548017648
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ15
Device Lot NumberF00005796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale
Date Report Sent to FDA01/01/2005